Amiodarone : Has anybody suffered from... - AF Association

AF Association
19,745 members24,131 posts

Amiodarone

IGREENAWAY
IGREENAWAY

Has anybody suffered from extreme dizziness or even what could be vertigo while taking Amiodarone? It happened the other night at about 4 in the morning when I woke up to go to the bathroom. I remember moving my head quickly and suddenly and then it happened, the room was spinning around, never experienced anything like it before. I don’t know if it’s the Amiodarone or a bug I may have picked up. I guess it could also be BPPV. Coming off Amiodarone this week with any luck, 10 weeks is enough!

6 Replies
oldestnewest

Yes , I had to stop taking amioderone because of this effect and vomiting . Not everyone has this reaction and there are bugs going around.

IGREENAWAY
IGREENAWAY
in reply to Luludean

Thanks for your reply. How long were you on Amiodarone for before you stopped and what do you take instead of it? I’m assuming they will put me back onto Bisoprolol but I’m hoping it will be something different this time as Bisoprolol made me feel tired and breathless.

Luludean
Luludean
in reply to IGREENAWAY

After mitral valve repair, about 2 months. Them Bisoprolol , solatol all awful for me. Been on Digoxin for 10 years, but I think it does have effect on some people’s stomachs. L

Perhaps just perhaps, you are reading too much into your medication...... "I remember moving my head quickly and suddenly and then it happened". I am sure that your symptoms ie "Spinning room", has also happened to many on here - due to similar actions to what you did. Just a thought.

John

Glad you are coming off it, my Cardiologist gave it to me before & after Cardioversion. He told me it was poisen and he wasn't wrong. I already have hypothyroidism and it made it worse. Now on Flecainide and all fine for 10 months but AF has returned but not as bad. I guess it will be another CV for me or an Ablation which I am scared of as hear it doesn't work for some and needs to be repeated. My heart was all over the place on Amiodarone before & after the CV. Settled once off it. But we are all different I suppose. But it was banned for a reason. I think they only use it in difficult cases, I also have heart failure.

When I was taking it I developed a tremor and a loss of equilibrium making turning movements difficult. It also caused deposits to form on my cornea.

You may also like...